Illinois, 2023Tornadoes and Hail in Illinois, March 31, 2023
March 31, 2023 · NWS LSX · 21 events in 12 counties and zones
Ahead of a strong cold front, discrete supercells developed and rapidly moved northeast across the region during the early afternoon. Then as the front moved through the activity became more linear before moving out by late evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.1 million
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Ahead of a strong cold front, discrete supercells developed and rapidly moved northeast across the region during the early afternoon. Then as the front moved through the activity became more linear before moving out by late evening. There were numerous reports of large hail, damaging winds and two tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Mar 31, 11:23 AM CST, 52 minutes earlier.
Area forecast discussion, Mar 31, 11:23 AM CST, 52 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1223 PM CDT Fri Mar 31 2023
.UPDATE...
Issued at 921 AM CDT Fri Mar 31 2023
There's much less cloud cover across our forecast area this
morning than initially anticipated. This has led to a shift in
thinking which has caused the initial threat for thunderstorms to
shift forward in time and with a greater overall potential.
Latest CAMs are indicating that rather than one line of storms
developing this afternoon, there will be multiple rounds of storms
possible. The first has already begun across Kansas and western
Missouri, with this arriving into the wester part of our forecast
area around 11AM. The cold front is lingering well behind this
round, and we believe there will be enough time for instability to
regenerate ahead of the front with another broader round of
storms along the front. All severe weather threats remain possible
as the environment remains very strongly sheared. Large hail is a
threat primarily with the stronger isolated updrafts, while
damaging winds is the more widespread threat. Tornadoes, some of
which could be strong, will be another concern both with the
initial supercell storms as well as with any eventual squall line
that develops.
Kimble
&&
.SHORT TERM... (Through Late Tonight)
Issued at 355 AM CDT Fri Mar 31 2023
Primary concerns remain:
1. Strong and gusty winds this afternoon through Saturday morning
2. Severe thunderstorms this afternoon and evening
3. Potential for elevated fire danger this afternoon (see fire
weather section)
Strong low pressure over Nebraska will move east-northeast ahead of
a strong short wave aloft. The short wave will take on an
increasingly negative tilt this afternoon which will support
continuing low level cyclogenesis and tighten the pressure gradient
resulting in increasingly strong low level flow. In fact, wind
fields will be very strong through the depth of the atmosphere today
into Saturday as the short wave pushes into the strong upper level
ridge over the Ohio Valley and East Coast. Forecast soundings
continue to show mixing up as high as 900mb at times which could
bring gusts as high as 40-45kts down to the surface starting this
afternoon, continuing into Saturday morning. There may be a lull in
the strongest winds post-frontal late this evening into the early
overnight hours, but it looks likely that winds will pick up again
before 12Z as a secondary cold front digs into Missouri and Illinois
and high pressure builds into the Great Plains. The Wind Advisory
therefore looks to be in good shape and have made no changes at this
time.
The strong southerly wind ahead of the front will bring warmer and
more humid air into the Mississippi Valley today. Dew point
temperatures have already risen from the upper 30s and 40s last
evening into the low 50s at this time. This trend will continue
today, and current thinking is we'll see Tds top out in the low to
mid 60s this afternoon ahead of the cold front. Forecast soundings
are showing mid-level lapse rates as high as 8C this afternoon,
which produce CAPE values in excess of 1000 J/Kg across the area,
and 1500 J/Kg and higher in parts of northeast Missouri and west
central Illinois where lapse rates are steepest. 00Z HREF 4hr max
updraft speeds bullseye a chunk of the forecast area from the
Columbia/Jefferson City area into northeast Missouri and west
central Illinois this afternoon ahead of the front indicating the
potential for strong thunderstorms. With the aforementioned strong
wind fields through the depth of the atmosphere, 0-3km shear will be
in excess of 40kts, and 0-6km shear will be 60-70kts in those
locations this afternoon. Discrete supercells look fairly likely in
this environment, and there is some decent low level curvature early
in the afternoon, though the hodographs become more linear with
time. This should favor splits and mergers of discrete cells as the
afternoon progresses. 0-1km shear in excess of 30kts and 0-1km
helicity between 100-200 m2/s2 will be more than sufficient for
tornadoes. This first round of storms should move very quickly
northeast ahead of the front this afternoon. Some stragglers could
develop farther to the southwest this afternoon and move through
east central and southeast Missouri into southwest Illinois before
21Z as well, although soundings show a stout cap in place until the
front arrives a little later. The second round of storms will
likely develop along or just ahead of the front. Shear
perpendicular to the boundary will will promote mergers into a line
which should sweep through the area from late afternoon into the
evening. Some CAMs are showing discrete cells ahead of the front,
but I do think a linear mode is more likely given the orientation
of the shear. All severe weather types will be possible with the
line or line segments, though I think damaging winds will be more
likely than hail and tornadoes.
Carney
.LONG TERM... (Saturday through Thursday)
Issued at 355 AM CDT Fri Mar 31 2023
Briefly...in the long term. Cooler weather moves in behind the
front for Saturday, and the winds begin diminishing Saturday
afternoon as the system moves off. Expect tranquil weather with
below normal temperatures for the remainder of the weekend. Active
weather returns early next week as another wave moves across the
Upper Midwest. This pushes a front down into the Mid Mississippi
Valley where it stalls on Monday, and remains quasi-stationary into
Tuesday. Another much deeper trough then digs into the Great Plains
Tuesday night which develops another surface low. Current guidance
shows a pattern that looks very similar to today's weather out
Tuesday night into Wednesday with another thunderstorm threat as the
cold front associated with the surface low passes through the region.
Carney
&&
.AVIATION... (For the 18z TAFs through 18z Saturday Afternoon)
Issued at 1218 PM CDT Fri Mar 31 2023
Primary concern for TAFs today is timing and impact of
thunderstorms across the area. Multiple rounds of fast moving thunderstorms
are possible, which makes narrowing down timing much more
difficult. TEMPO was the best way to handle it as conditions would
be brief when they occur. Severe storms are possible with large
hail, damaging winds, and tornadoes all possible. The most
organized timing of the storms will be with a cold front moving in
from the west this evening and that's when much of the TEMPO
groups for TS is centered around. Winds will be strong ahead of
and behind the front, with the strongest gusts likely in
thunderstorms as well as behind the front tonight into tomorrow
morning when 40KT or higher gusts are possible. An area of lower
ceilings (MVFR) is possible tomorrow morning mainly in the north
affecting Quincy but could reach as far south as St Louis.
Kimble
&&
.FIRE WEATHER...
Issued at 355 AM CDT Fri Mar 31 2023
Strong winds and relative humidity briefly falling below 30
percent BEHIND a cold front may produce a brief window of elevated
fire danger late this afternoon and early this evening for parts
of central Missouri. The limiting factor may be fuel moisture
which may not recover after rainfall earlier in the day.
Carney
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until 1 PM CDT Saturday for Audrain MO-Boone MO-
Callaway MO-Cole MO-Franklin MO-Gasconade MO-Jefferson MO-
Knox MO-Lewis MO-Lincoln MO-Marion MO-Moniteau MO-Monroe MO-
Montgomery MO-Osage MO-Pike MO-Ralls MO-Saint Charles MO-
Saint Louis City MO-Saint Louis MO-Shelby MO-Warren MO.
Wind Advisory until 1 AM CDT Saturday for Crawford MO-Iron MO-
Madison MO-Reynolds MO-Saint Francois MO-Sainte Genevieve
MO-Washington MO.
IL...Wind Advisory until 1 PM CDT Saturday for Adams IL-Bond IL-Brown
IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-
Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
Pike IL-Saint Clair IL-Washington IL.
Wind Advisory until 1 AM CDT Saturday for Randolph IL.
&&
WFO LSXHazardous weather outlook, Mar 31, 3:13 AM CST, 9 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
413 AM CDT Fri Mar 31 2023
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
413 AM CDT Fri Mar 31 2023
This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.
.DAY ONE...Today and tonight.
Thunderstorms are expected across most of the area today...mainly
this afternoon and evening. Some of the thunderstorms this afternoon
and evening may be severe with damaging winds, large hail, and
possible tornadoes.
Winds this afternoon will gust as high as 50 mph at times. Please see
the Wind Advisory for more information.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Winds on Saturday will continue to gust up to 50 mph at
times...mainly along and north of the Missouri River, as well as
along and north of Interstate 64 in Illinois. Please see the Wind
Advisory for more information.
There is a chance of thunderstorms across portions of the area again
Sunday night through Tuesday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed this afternoon and evening.
Carney
In the hours before
Local storm report, Mar 31, 11:55 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1255 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL 4 NNW NEW LONDON 39.64N 91.44W
03/31/2023 E1.00 INCH RALLS MO PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
MMGLocal storm report, Mar 31, 11:59 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1259 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL 1 NW HANNIBAL 39.72N 91.39W
03/31/2023 M0.80 INCH MARION MO TRAINED SPOTTER
&&
MAPLESLocal storm report, Mar 31, 12:00 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
100 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM HAIL HANNIBAL 39.71N 91.38W
03/31/2023 M1.75 INCH MARION MO LAW ENFORCEMENT
LAW ENFORCEMENT RELAYED REPORTS OF HAIL
RANGING FROM PEA TO GOLF BALL SIZE.
&&
MAPLESLocal storm report, Mar 31, 12:05 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
105 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 PM HAIL 1 E HANNIBAL 39.71N 91.36W
03/31/2023 M1.00 INCH MARION MO BROADCAST MEDIA
PUBLIC REPORT RELAYED BY MEDIA.
&&
MAPLESLocal storm report, Mar 31, 12:08 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
108 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL 1 N HANNIBAL 39.72N 91.38W
03/31/2023 M1.00 INCH MARION MO TRAINED SPOTTER
&&
BRCLocal storm report, Mar 31, 12:10 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
110 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL HANNIBAL 39.70N 91.39W
03/31/2023 M1.00 INCH MARION MO TRAINED SPOTTER
&&
MMGEvent by event
11 thunderstorm wind, 7 hail, 3 tornado. Local standard time, as filed.
Hail, Adams
- When
- March 31, 12:15 PM CST
- Where
- Adams County, 3.19 mi NE of Liberty
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 39.906, -91.063
Hail up to an inch in diameter caused minor damage to siding and window frames on a house.
Hail, Adams
- When
- March 31, 12:30 PM CST to 12:31 PM CST
- Where
- Adams County, 2.72 mi NW of Ewbanks to 1.48 mi SW of Bloomfield
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.002, -91.362
Hail, Pike
- When
- March 31, 3:11 PM CST
- Where
- Pike County, 1.28 mi N of Hull Arpt
- Measured
- 2 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.738, -91.217
Hail, Adams
- When
- March 31, 3:20 PM CST to 3:40 PM CST
- Where
- Adams County, 1.7 mi SW of Plainville to 5.41 mi S of Kellerville
- Measured
- 3.5 in hail
- Reported by
- Social Media
- Coordinates
- 39.765, -91.206
A wide swath of large hail fell across southern portions of Adams County. Hail stones were up to 3.5 inches in diameter. The large hail fell in Plainville, Richfield, Kingston, Beverly and Chestine.
Thunderstorm Wind, Brown
- When
- March 31, 3:48 PM CST to 3:50 PM CST
- Where
- Brown County, 4.41 mi SW of Gilbirds to 3.02 mi SSW of Gilbirds
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 39.874, -90.757
Thunderstorm winds caused minor roof damage to a house near Illinois Route 107. Also, just east of there an open sided car port was flipped over.
Hail, Brown
- When
- March 31, 3:50 PM CST to 3:55 PM CST
- Where
- Brown County, Mt Sterling to 2.25 mi WSW of Versailles
- Measured
- 2 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.980, -90.770
A wide swath of large hail up to two inches in diameter fell across the central portions of Brown County. The hail fell in Mt. Sterling, Hersman, Gilbirds, Jaques and Versailles.
Hail, St. Clair
- When
- March 31, 5:36 PM CST to 5:54 PM CST
- Where
- St. Clair County, 2.19 mi S of Villa Hills to 2.31 mi ESE of O Fallon
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.498, -90.084
Several rounds of large hail up to golfball sized fell across St. Clair County. There were reports of large hail just north of Millstadt, in Belleville, Swansea, Shiloh, and O'Fallon.
Hail, Monroe
- When
- March 31, 5:37 PM CST to 5:39 PM CST
- Where
- Monroe County, Valmeyer to 0.98 mi W of Foster Pond
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.300, -90.320
Tornado, Macoupin
- When
- March 31, 5:47 PM CST to 5:48 PM CST
- Where
- Macoupin County, 1.97 mi ESE of Mc Vey to 2.69 mi E of Mc Vey
- Rating
- EF0
- Path length
- 0.85 mi
- Path width
- 50 yd
- Continued into
- Montgomery, Il (LSX)
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.391, -89.715
At 6:47 PM CDT, a weak tornado touched down in northern Macoupin County near the intersection of Waggoner and Boston Chapel Roads. Here the tornado ripped a portion of the roof off of a farm building and threw some of the debris with enough force to embed a plank of wood into the rood of a home. The tornado then traversed a few fields and wooded areas, crossing into Montgomery County at West County Line Road. In Macoupin County, the tornado was rated EF0 with a max wind speed of 74 mph. The path length was 0.85 miles and a max path width of 50 yards.
Tornado, Montgomery
- When
- March 31, 5:48 PM CST to 5:53 PM CST
- Where
- Montgomery County, 2.86 mi WNW of Waggoner to 1.94 mi NNE of Waggoner Huntman Arp
- Rating
- EF0
- Path length
- 5.48 mi
- Path width
- 150 yd
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.395, -89.700
As the tornado moved into Montgomery County, it crossed Interstate 55. On the east side of the interstate, south of Morrisonville Ave, the tornado caused minor damage to tree limbs along a hedge line before crossing East nth Rd, continuing northeast. Soon after, the tornado crossed Morrisonville Ave and struck a small metal machine shed on the northern side of the road. The tornado lofted debris across East 5th Rd into a field and drainage canal before lifting at 6:53 PM. In Montgomery County the tornado was rated EF0 with a max wind speed of 80 mph. The path length was 5.48 miles and a max path width of 150 yards. Overall, the tornado was rated EF0 with a max wind speed of 80 mph. The path length was 6.33 miles and a max path width of 150 yards. No deaths or injuries were reported. No deaths or injuries were reported.
Thunderstorm Wind, Madison
- When
- March 31, 6:37 PM CST to 6:38 PM CST
- Where
- Madison County, 0.46 mi N of Dorsey
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Social Media
- Coordinates
- 38.977, -89.999
Thunderstorm winds destroyed a machine shed as well as a smaller shed near Dorsey, Illinois.
Thunderstorm Wind, Madison
- When
- March 31, 6:37 PM CST to 6:47 PM CST
- Where
- Madison County, 0.73 mi SSE of (Aln)stl Rgnl Arpt A to 0.68 mi NNW of Hamel
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 38.890, -90.047
Damaging thunderstorm winds moved through Bethalto and Hamel. In Bethalto, several power poles were snapped along Roosevelt Drive. Also, about 3 miles east northeast of Bethalto a grain silo was damaged and an outbuilding collapsed. Also, numerous tree limbs, power lines as well as several large trees were blown down.
Thunderstorm Wind, Madison
- When
- March 31, 6:41 PM CST to 6:44 PM CST
- Where
- Madison County, 0.63 mi E of Bluff Jct to 0.5 mi NNE of Le Claire
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 38.822, -89.969
Thunderstorm winds snapped off a large tree at the base on the northwest side of town. Also, on Logan Place a large tree was uprooted.
Thunderstorm Wind, Montgomery
- When
- March 31, 6:50 PM CST
- Where
- Montgomery County, 1.42 mi WNW of Hillsboro to 1.17 mi WNW of Hillsboro
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 39.155, -89.506
Thunderstorm winds uprooted several large trees and snapped a couple of large trees about 12 feet off the ground in Oak Grove Cemetery.
Thunderstorm Wind, St. Clair
- When
- March 31, 6:58 PM CST to 7:06 PM CST
- Where
- St. Clair County, Belleville to 0.61 mi S of (Blv)scott Afb Belle
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 38.520, -89.980
Tornado, Marion
- When
- March 31, 7:11 PM CST to 7:18 PM CST
- Where
- Marion County, 0.18 mi NE of Selmaville to 3.06 mi E of Salem
- Rating
- EF1
- Path length
- 5.95 mi
- Path width
- 250 yd
- Property damage
- $2.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 38.602, -88.998
At 8:11 PM CDT, a tornado touched down to the southwest of Salem, IL, near the intersection of Selmaville Rd and Lowery Ln. There it damaged several trees before moving through a forested area. The tornado then moved through a neighborhood, resulting in more tree damage, roofing and siding damage to a number of homes, and the collapse of a newly built large garage. Next, the tornado intensified as it moved through the southern portion of Salem, IL, damaging several homes, businesses, and numerous trees. This includes significant damage to the roof and walls of a commercial building and a home that was shifted off of its foundation. The tornado continued east of town, moving through a golf course and more wooded areas before approaching U.S. Highway 50 east of Salem. As the tornado crossed the highway, it collapsed a large outbuilding before quickly dissipating. Overall, the tornado was rated EF1 with a max wind speed of 105 mph. The path length was 5.95 miles with a max path width of 250 yards. No deaths or injuries were reported.
Thunderstorm Wind, Bond
- When
- March 31, 7:13 PM CST to 7:16 PM CST
- Where
- Bond County, 1.01 mi E of Greenville to 0.36 mi NE of Greenville Arpt
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 38.889, -89.391
Thunderstorm Wind, Marion
- When
- March 31, 7:14 PM CST
- Where
- Marion County, 1 mi SSE of Alma
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 38.708, -88.911
Thunderstorm Wind, Clinton
- When
- March 31, 7:22 PM CST
- Where
- Clinton County, 0.77 mi NW of Aviston
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 38.609, -89.608
Thunderstorm winds blew some shingles off the roof of a building in town.
Thunderstorm Wind, Marion
- When
- March 31, 7:40 PM CST
- Where
- Marion County, 1.76 mi ENE of Patoka
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 38.759, -89.069
A large weighted patio table was blown into two trucks on the property, causing minor damage.
Thunderstorm Wind, Randolph
- When
- March 31, 8:10 PM CST
- Where
- Randolph County, 0.59 mi SE of Menard
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 37.914, -89.822
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Tennessee, March 31, 202314 deaths · 49 injured · $106 million · EF3 · 38 events
- Tornadoes and Hail in Indiana, March 31, 20235 deaths · 11 injured · $40 million · EF3 · 44 events
- Tornadoes and Damaging Winds in Arkansas, March 31, 20234 deaths · 26 injured · $150 million · EF3 · 10 events
- Tornadoes and Hail in Arkansas, March 31, 20231 death · 54 injured · $90 million · EF3 · 8 events
- Tornadoes and Hail in Illinois, March 31, 20233 deaths · 8 injured · EF3 · 80 events
- Tornadoes and Flooding in Illinois, March 31, 20231 death · 40 injured · EF2 · 89 events
- Tornadoes and Hail in Iowa, March 31, 202311 injured · EF4 · 67 events
- Tornadoes and Flash Flooding in Indiana, March 31, 20237 injured · $447,000 · EF3 · 67 events
- Tornadoes and Hail in Iowa, March 31, 2023$2.1 million · EF2 · 64 events
- Tornadoes and Damaging Winds in Mississippi, March 31, 2023$6.5 million · EF2 · 16 events
- Tornadoes and Hail in Tennessee, March 31, 20232 injured · $2.0 million · EF2 · 11 events
- Tornadoes and Damaging Winds in Ohio, March 31, 20237 injured · $3.4 million · EF1 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1084918, 1084916, 1086242, 1086243, 1086246, 1086248, 1086519, 1086520, 1087334, 1087335, 1086523, 1087338, 1087406, 1087419, 1087422, 1087336, 1087426, 1087427, 1087431, 1087432, 1087434.